Alert archive / California / Small Craft Advisories in 2014

Small Craft Advisory 49, NWS Los Angeles, CA

April 28, 2014

NWS Los Angeles, CA issued this small craft advisory at Apr 28, 2014, 8:38 PM PDT. It took effect at Apr 29, 2014, 3:13 AM PDT. It was in force for 41 hr.

The area

The counties it named.

The facts

Issued
Apr 28, 2014, 8:38 PM PDT (03:38 UTC)
In effect from
Apr 29, 2014, 3:13 AM PDT
Expired
Apr 30, 2014, 8:27 PM PDT
In force
41 hr
Issued by
NWS Los Angeles, CA

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this small craft advisory went out at Apr 28, 2:30 PM PDT, 6 hours 8 minutes earlier.

Area forecast discussion, Apr 28, 2:30 PM PDT, 6 hours 8 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
230 PM PDT MON APR 28 2014

.SYNOPSIS...

A LARGE HIGH PRESSURE SYSTEM WILL CONTINUE INTO FRIDAY WITH GUSTY
OFFSHORE WINDS INTO MIDWEEK. THE TEMPERATURES WILL REACH PEAK HEAT
ON THURSDAY BEFORE DECLINING TO NEAR NORMAL ON SUNDAY.

&&

.SHORT TERM (TODAY-THU)...NO BIG CHANGES TO THE FORECAST NEXT
SEVERAL DAYS. A LITTLE NORTHERLY BURST THIS EVENING AHEAD OF A 3 DAY
SANTA ANA WIND EVENT STARTING TUESDAY MORNING THAT WILL FEATURE
POSSIBLY SOME RECORD BREAKING HEAT AND GUSTY WINDS IN LA/VENTURA
COUNTIES. THERE'S A FAIR AMOUNT OF MODEL SPREAD ON THE WIND SPEEDS,
AND GIVEN THE GENERALLY POOR PERFORMANCE BY THE NAM FOR THE LAST
COUPLE OF OFFSHORE EVENTS AM GOING TO KEEP WINDS MOSTLY IN THE
ADVISORY CATEGORY. THE PEAK OF THE WINDS IS EXPECTED WEDNESDAY
MORNING WITH BETTER UPPER SUPPORT AND STRONGER GRADIENTS, BUT WE
SHOULD EASILY SEE ADVISORY LEVEL NORTHEAST WINDS STARTING EARLY
TUESDAY MORNING UP IN THE MTNS THEN FILTERING DOWN INTO THE VALLEYS
BEFORE DAWN AND TO THE COAST BY AROUND 8 AM. TEMPERATURES IN THE 80S
FOR THE COAST AND 90S IN THE VALLEYS. POSSIBLY LOWER 90S FOR THE
INLAND COASTAL PLAIN. THE NAM INDICATES A LITTLE COOLING ALOFT
WEDNESDAY AS WINDS AND GRADIENTS REACH THEIR PEAK. THIS WILL
PROBABLY RESULT IN SLIGHT COOLING FOR INTERIOR AREAS, BUT
COMPRESSIONAL HEATING WILL LIKELY MORE THAN COMPENSATE THE COOLING
ALOFT FOR AREAS NEAR THE COAST. DAILY RECORDS ARE QUITE HIGH
TUE/WED, MOSTLY MID 90S TO AROUND 100 SO IT WILL BE TOUGH TO BREAK
RECORDS EVEN AT THE COAST. HOWEVER, THE RECORD OF 86 AT LAX WED IS
PROBABLY A GONER.

ON THU, GRADIENTS RELAX A LITTLE. PROBABLY NOT ENOUGH TO DROP WINDS
BELOW ADVISORY LEVELS IN MOST AREAS BUT CERTAINLY LESS WIND THAN
WED. WITH THE LITTLE WED COLD AIR ADVECTION GONE WE SHOULD SEE MAX
TEMPS REACHING THEIR PEAK FOR THE WEEK ON THU WITH SOME WARMER
VALLEY AREAS NEAR 100, POSSIBLY A DEGREE OR TWO ABOVE. THU IS LIKELY
GOING TO BE THE DAY WE SEE THE MOST RECORDS FALL AS NOT ONLY IS THIS
THE EXPECTED WARMEST DAY BUT DAILY RECORDS THU ARE ALSO A FEW
DEGREES LOWER THAN TUE/WED IN MOST PLACES.

.LONG TERM (FRI-MON)...HIGH PRESSURE STARTS TO WEAKEN FRIDAY AS DO
OFFSHORE GRADIENTS. COASTAL AREA HIGHS WILL LIKELY DROP SEVERAL
DEGREES FROM THU WITH LESSER FALLS FOR THE INTERIOR. COOLING TREND
TO CONTINUE THROUGH THE WEEKEND WITH HIGHS BACK TO NORMAL BY SUNDAY
(PERHAPS AS EARLY AS SATURDAY FOR THE BEACHES). LOW CLOUDS EXPECTED
TO MAKE A RETURN BY SUNDAY, SPREADING INLAND AND NORTH MONDAY.

&&

.AVIATION...28/1800Z.
HIGH CONFIDENCE IN VFR CONDITIONS THROUGH TUESDAY. DEVELOPING
OFFSHORE FLOW AND GUSTY WINDS WILL CREATE TURBULENCE AND LOW LEVEL
WIND SHEAR AT THE USUAL SITES LIKE KSBA THIS EVENING AND KBUR AND
KVNY TUESDAY MORNING.

KLAX...HIGH CONFIDENCE IN THE 18Z TAF. THERE IS LESS THAN A 20
PERCENT CHANCE OF LOW LEVEL WIND SHEAR.

KBUR...HIGH CONFIDENCE IN THE 18Z TAF. THERE IS A 30 PERCENT CHANCE
OF LOW LEVEL WIND SHEAR AFTER 16Z.

&&

.MARINE...28/930 AM PDT.

FOR PZ645...A SMALL CRAFT ADVISORY IS IN EFFECT FROM 3 PM THIS
AFTERNOON TO 9 PM PDT THIS EVENING.

FOR PZ670...A SMALL CRAFT ADVISORY IS IN EFFECT UNTIL 3 PM PDT THIS
AFTERNOON...AND A GALE WARNING IS IN EFFECT FROM 3 PM PDT THIS
AFTERNOON THROUGH LATE TONIGHT.

FOR PZ673 AND PZ676...A GALE WARNING IS IN EFFECT THROUGH LATE
TONIGHT.

FOR PZ650...A SMALL CRAFT ADVISORY IS IN EFFECT FROM 3 PM PDT THIS
AFTERNOON THROUGH LATE TONIGHT.

A 1025 MB HIGH WAS 500 NM W OF PT CONCEPTION...WITH A 1008 MB LOW
NEAR LAS VEGAS. A TROUGH WILL SET UP OFF THE SOUTHERN CALIFORNIA
COAST BY MONDAY NIGHT. GUSTY OFFSHORE WINDS WILL DEVELOP ACROSS
PORTIONS OF THE INNER WATERS EACH MORNING FROM TUE THROUGH THU.
WEDNESDAY WILL LIKELY HAVE THE STRONGEST GUSTS NEAR SHORE BETWEEN
RINCON POINT AND SANTA MONICA AND OUT TO THE SANTA CRUZ ISLANDS AND
ACROSS THE SAN PEDRO CHANNEL TO CATALINA ISLAND.

&&

.FIRE WEATHER...28/330 PM...A RIDGE OF HIGH PRESSURE WILL BUILD
INTO THE GREAT BASIN THROUGH TUESDAY AND PERSIST THROUGH WEDNESDAY.
THE RIDGE IS EXPECTED TO SHIFT EAST WHILE WEAKENING THURSDAY THROUGH
FRIDAY. GUSTY OFFSHORE WINDS WILL DEVELOP OVER SAN LUIS OBISPO AND
SANTA BARBARA COUNTIES THIS EVENING AND THE STRONGEST WINDS WILL
OCCUR OVER THE SANTA YNEZ RANGE WITH ISOLATED GUSTS TO 55 MPH AND
RELATIVE HUMIDITY WILL RANGE IN THE UPPER TEEN TO UPPER 20S AND
TEMPERTURES WILL RANGE FROM THE MID 60S TO AROUND 70.  A
PRESSURE DIFFERENCE OVER 6 MB IS EXPECTED TO DEVELOP BETWEEN THE LOS
ANGELES COUNTY COAST AND THE UPPER DESERT TUESDAY MORNING AND OVER 7
MB ON WEDNESDAY MORNING. NORTHEAST WINDS 25 TO 35 MPH WITH GUSTS TO
50 MPH ARE EXPECTED TO DEVELOP IN THE HIGH COUNTRY AND DESCEND INTO
THE VALLEYS AND COAST IN LOS ANGELES AND VENTURA COUNTIES TUESDAY
MORNING. THE WINDS ARE EXPECTED TO WEAKEN AND BECOME ONSHORE AT THE
COAST IN THE AFTERNOON. THE SANTA ANA WINDS ARE EXPECTED TO
REDEVELOP TUESDAY NIGHT AND EXTEND SEAWARD WEDNESDAY MORNING AND
PERSIST THROUGH THE LATE AFTERNOON. THE STRENGTH OF THE WINDS ARE
EXPECTED TO TREND STRONGER ON WEDNESDAY THAN TUESDAY AND WILL BE THE
PEAK OF THE EVENT TUESDAY THROUGH THURSDAY. WIDESPREAD SINGLE DIGIT
RELATIVE HUMIDITY IS EXPECTED TUESDAY THROUGH THURSDAY WITH POOR
OVERNIGHT RECOVERY IN THE AREAS EXPOSED TO THE NORTHEAST WINDS.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY (SEE LAXNPWLOX).
GALE WARNING (SEE LAXMWWLOX).
SMALL CRAFT ADVISORY (SEE LAXMWWLOX).
HIGH RIP CURRENT RISK (SEE LAXSRFLOX).

&&

PUBLIC...MW
AVIATION/MARINE...SWEET
SYNOPSIS...SETO
FIRE...30

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Apr 28, 6:00 AM PDT, 14 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
600 AM PDT MON APR 28 2014

CAZ034>041-044>046-051>054-059-087-088-547-548-291300-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
600 AM PDT MON APR 28 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY AND TONIGHT

GALE FORCE WINDS WILL CONTINUE ACROSS THE OUTER WATERS SOUTH OF
POINT SAL...AND ACROSS THE SANTA BARBARA CHANNEL THROUGH TONIGHT.

THERE WILL BE A HIGH RISK OF RIP CURRENTS ON ALL AREA BEACHES TODAY
AND TONIGHT.

GUSTY WINDS WILL AFFECT THE MOUNTAINS OF LOS ANGELES AND VENTURA
COUNTY...THE MOUNTAINS OF SANTA BARBARA COUNTY AND THE ADJACENT
SOUTH COAST THIS EVENING THROUGH LATE TONIGHT.

* WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

* GALE WARNING...............SEE WHUS76 KLOX - MWWLOX FOR DETAILS *

* HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS *

.DAYS TWO THROUGH SEVEN... TUESDAY THROUGH SUNDAY

AN EXTENDED PERIOD OF VERY WARM TO HOT WEATHER IS EXPECTED TUESDAY
THROUGH FRIDAY. HIGH TEMPERATURES WILL RISE INTO THE 90S IN THE
VALLEYS AND POSSIBLY ACROSS INTERIOR SECTIONS OF THE COASTAL PLAIN.
RELATIVE HUMIDITIES WILL BE VERY LOW THROUGH THE PERIOD...ESPECIALLY
IN THE MOUNTAINS AND VALLEYS. THERE WILL LIKELY BE GUSTY NORTHEAST
WINDS AT TIMES TUESDAY THROUGH THURSDAY. THERE WILL BE HEIGHTENED
FIRE DANGER TUESDAY THROUGH AT LEAST THURSDAY...POSSIBLY REACHING
CRITICAL LEVELS.

* WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

DB

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 28, 6:45 PM PDTFire Weather WatchLOXLos Angeles15 hr
Apr 28, 9:00 PM PDTHigh Wind WarningLOXLos Angeles60 hr
Apr 28, 9:00 PM PDTWind AdvisoryLOXLos Angeles6 hr
Apr 29, 9:35 AM PDTRed Flag WarningLOXLos Angeles58 hr

Nearby

Small Craft Advisories in California, 2014Every small craft advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.